Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society, the Proceedings of the American Mathematical Society (PROC) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Nonexistence of best alternating approximations on subsets
HTML articles powered by AMS MathViewer

by Charles B. Dunham PDF
Proc. Amer. Math. Soc. 60 (1976), 203-206 Request permission

Abstract:

The existence of best Chebyshev approximations by an alternating family on closed subsets of an interval is considered. In varisolvent approximation, existence on subsets of sufficiently low density is guaranteed if the best approximation on the interval is of maximum degree. The paper studies the case in which the best approximation is not of maximum degree and shows that in many common cases, no such guarantee is possible.
References
Similar Articles
  • Retrieve articles in Proceedings of the American Mathematical Society with MSC: 41A50
  • Retrieve articles in all journals with MSC: 41A50
Additional Information
  • © Copyright 1976 American Mathematical Society
  • Journal: Proc. Amer. Math. Soc. 60 (1976), 203-206
  • MSC: Primary 41A50
  • DOI: https://doi.org/10.1090/S0002-9939-1976-0417643-8
  • MathSciNet review: 0417643